| Model Number |
SCD7A13 |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Intermittent Energy Output (4025)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/06/2024
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter prior to use, the device did not activate.Used another dissector and it worked fine.There was no patient involvement.Medtronic's initial evaluation of the incident device found that the dissector had a fractured waveguide.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the disposable device revealed that the dissector had a fractured waveguide.The tip was returned.Functional testing found that the troubleshooting found the assembled device returned a green light and produced a welcome tone.The assembled device immediately alarmed when activated.The waveguide was inspected under magnification and the origin of the crack was identified.Investigation personnel concluded that the titanium waveguide became cracked from continued use after it may have come in contact with a metallic object.Use after damage can cause the cracked waveguide to break off.It was reported that the device was not activating prior to use.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: of waveguide damage that has no relationship to the reported condition.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: contact between the active blade and other metal objects (hemostats, clips, staples, retractors, etc.) may result in product damage, such as a broken blade.Pieces of a broken blade may fall into the surgical cavity causing unintended tissue damage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.